Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes difficulty in standing and weakness in legs?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
for the last two weeks I have noticed that i have difficulty standing from a sitting position. my legs feel weak and sometimes unsteady. it is also difficult to climb stairs with the same feeling in the legs.
Posted Mon, 17 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 5 hours later
Brief Answer: Description below. Detailed Answer: Hi, Thanks for your query. From your symptoms it seems that you are having calcium or vitamin D 3 deficiency. Usually application of hot pads can make the movement possible. The treatment options include pain killers, hot fomentation, lubricating agents like glucosamine sulfate, calcium and vitamin D3 supplements, etc and some life style modifications and physiotherapy. Right now you can start taking Tablet Tylenol ( Acetaminophen) Double Strength after breakfast and after dinner. It is suggested to add calcium supplements 500mg each twice daily. This will take care of your mild symptoms in 3-5 days. You can start with walking and aerobic fitness exercises, quadriceps strengthening under the guidance of your physiotherapist. A Big No to Stair case, squatting postures, any chair which has a sitting platform lower than your knees. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor